Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 127, NWS Lubbock, TX

July 1, 2000Stonewall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 1, 2000, 5:40 PM CDT for Stonewall County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 1, 2000, 5:40 PM CDT (22:40 UTC)
Expired
Jul 1, 2000, 6:30 PM CDT
In force
50 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Stonewall County, TX

What was reported inside it

TimeReportWhereRemark
Jul 1, 5:55 PM CDTHail 1Aspermont, TXQuarter size hail was reported on Highway 83.
Jul 1, 6:05 PM CDTHail 1.25Aspermont, TXHalf dollar size hail was reported on Farm-to-Market Road 1835 south of Flat Top. The hail reports associated with this supercell thunderstorm were on the extreme northern side of the hail core. Doppler radar suggested that the hail was much larger in the co

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2000-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2000-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WUUS54 KLUB 012240
SVRLBB
TXC433-012330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
540 PM CDT SAT JUL 1 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STONEWALL COUNTY

* UNTIL 630 PM CDT

* AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 9 MILES SOUTH OF ASPERMONT MOVING NORTHEAST  
  AT 10 MPH. HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS IN EXCESS OF 
  60 MPH CAN BE EXPECTED WITH THIS THUNDERSTORM.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...  
  OLD GLORY...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3298 10050 3297 10002 3338 10000 3338 10050

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:00 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 1, 2:00 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
200 PM CDT SAT JUL 1 2000

UPPER DISTURBANCE CURRENTLY OVER EASTERN PORTIONS OF THE FA AND
EXITING AREA. ETA/AVN HAD BEST HANDLE ON THIS FEATURE AT 12Z. ANOTHER
DISTURBANCE INDICATED BY MODELS SOUTH OF EL PASO AND THIS FEATURE
SHOWS UP ON BOTH VISUAL AND IR SATELLITE IMAGES. THIS SHORT WAVE TO
MOVE NORTHEAST INTO SOUTHEAST NEW MEXICO THIS EVENING AND SHEAR OUT
OVER THE SOUTHERN SOUTH PLAINS LATE TONIGHT SO WILL KEEP CHANCE OF
POPS GOING...MAINLY LATE TONIGHT FOR THE FA. WILL HAVE TO WATCH STORMS
NOW FIRING OFF OVER THE SACRAMENTO MOUNTAINS NEAR CLOUDCROFT...FOR
POSSIBLE STORMS IN WESTERN AREAS OF THE FA DURING THE EVENING HOURS.

MODELS BUILD UPPER HIGH BACK OVER THE REGION THIS FORECAST PERIOD
WITH RISING HEIGHTS RESULTING IN WARMER TEMPERATURES AND SOME
DRYING. HOWEVER MODELS HAVE NOT DONE WELL WITH TROPICAL MOISTURE
FROM THE PACIFIC WHICH HAS BEEN SENDING WEAK IMPULSES UNDER AND
ALONG THE BACK SIDE OF THE UPPER HIGH. ALSO LEE SURFACE TROUGH TO
SET UP OVER THE PLAINS OF EASTERN NEW MEXICO THROUGH THIS FORECAST
CYCLE...SO COULD SEE A SLIGHT CHANCE OF STORMS SUNDAY AND MONDAY.
OF COURSE WILL BE DEPENDENT ON CAP AS 7H TEMPS ARE PROGGED TO WARM TO
12-14 DEGREES CELSIUS.

FOR THE EXTENDED...MODELS INDICATE THE UPPER FLOW TO BECOME MORE
AMPLIFIED AS A LONG WAVE TROUGH DEVELOPS ALONG THE WEST COAST AND AN
UPPER RIDGE BUILDING INTO THE UPPER MISSISSIPPI RIVER VALLEY. WILL KEEP
A SLIGHT CHANCE OF POPS AS WEAK SURFACE TROUGH TO REMAIN WEST OF THE
FA AND WITH WEAK MONSOONAL FLOW COULD STILL ISOLATED STORMS. SHOULD
EXTENDED MODELS PAN OUT...THEN DECENT WARMUP AND DRYING ON THE WAY.
STAY TUNED

PRELIM NUMBERS
FRIONA/TULIA         066/088/065/089  3222
CHILDRESS            070/089/069/090  3322
BROWNFIELD/LUBBOCK   068/088/067/091  3222
ASPERMONT            072/090/072/092  3322

.LBB...NONE.

XI

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:53 PM CDTSevere Thunderstorm WarningLUBFloyd37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.